MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2245
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Regurgitation (2259)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may determine taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Gastroesophageal reflux, nausea and/or vomiting with early or minor slippage may be successfully resolved by band deflation in some cases.More serious slippages may require surgery to reposition and/or remove the band.Immediate re-operation to remove the band is indicated if there is total stoma-outlet obstruction that does not respond to band deflation or if there is abdominal pain.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system had revision surgery due to "gastroesophageal reflux disease (gerd) and dysphagia".Patient had history of gastroesophageal reflux disease (gerd).Port removed and replaced.
 
Additional Manufacturer Narrative
Taper ii.Device evaluation summary: a visual examination was performed on the returned lap-band with access port i and taper type ii.Port tubing was separated approximately 1.8 inches from the ss connector.Yellow particles were noted on the port housing.Needle marks were noted on the port septum.Scratches were noted on a single port hole.Brown particles were noted on the outer surface of the band shell.White particles were noted on the inner surface of the band shell.An air leak test was performed, and leakage was noted from one opening on the band shell.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.Under microscopic analysis, an unidentified opening was noted on the band shell.A non-penetrating nick/mark, located approximately 0.1 inches from the unidentified opening, was noted on the outer surface of the band shell.The edges of the non-penetrating nick/mark were noted to be striated and sharp.A second non-penetrating nick/mark, located approximately 0.85 inches from the first non-penetrating nick/mark, was noted on the outer surface of the band shell.The edges of the non-penetrating nick/mark were noted to be sharp.Black particles were noted on the outer surface of the non-penetrating nick/mark.The end of the band tubing was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Black particles were noted on the outer surface of the end of the band tubing.A non-penetrating nick/mark was noted on the port hole.Needle marks were noted on the port septum.Non-penetrating nicks/marks were noted on the port housing.Yellow particles were noted on the port housing.The end of the port tubing was noted to have striated edges, consistent with damage from a surgical end cut to remove the device.Material degradation was noted on approximately 60% of the outer surface of the band shell.Black particles were noted on the outer surface of the band shell.

Brand Name
LAP-BAND AP LARGE W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7244784
Report Number3006722112-2018-00028
Device Sequence Number933485
Product Code LTI
UDI-Device Identifier10811955020190
UDI-Public10811955020190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/13/2012
Device Model NumberB-2245
Device Catalogue NumberB-2245
Device Lot Number1841269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight92